MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer amulet was chosen for implant using an unknown delivery system.Initially a 25mm amplatzer amulet device was attempted initially but it did not pass the tension test and therefore it was removed and a 28mm amplatzer amulet was implanted and noted that it met the close criteria.It was also noted that this was implanted during a concomitant procedure and it was reported that this was a challenging case dure to heavy pectinate anatomy and pre-procedure was attempted initially.On (b)(6) 2025, a post-discharge chest x-ray (dc cxr) was performed later demonstrated that the device had embolized.This finding was not identified at the time, of the imaging review.Subsequent evaluation determined that the device had migrated to the descending aorta.Review of the implant-day transesophageal echocardiogram (tee) images showed the device appeared seated; however, one imaging view suggested a possible lack of posterior apposition, though this may have been attributable to the imaging angle.The ep lab staff notified on a later date that an embolized device was present.Retrieval of the embolized device and explant were performed on (b)(6) 2025.The device was successfully retrieved without complications.Following retrieval, an laa closure was completed using a non-abbott device.The patient remained stable throughout the retrieval procedure, exhibited no symptoms related to the embolized device, and was discharged without complications.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization is likely related to the patient's anatomy and procedural conditions, however this could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer amulet was chosen for implant using a 14f amplatzer torqvue delivery sheath.Initially a 25mm amplatzer amulet device was attempted initially but it did not pass the tension test and therefore it was removed and a 28mm amplatzer amulet was implanted and noted that it met the close criteria.It was also noted that this was implanted during a concomitant procedure and it was reported that this was a challenging case dure to heavy pectinate anatomy and pre-procedure was attempted initially.Landing zone measurements used for sizing were obtained by transesophageal echocardiography (tee) and included the following: at 0°¿ostium 30mm, landing zone 21mm, depth 28mm; at 45°¿ostium 29mm, landing zone 19mm, depth 27mm; at 90°¿ostium 30mm, landing zone 21mm, depth 26mm; at 135°¿ostium 30mm, landing zone 23mm (depth not available).Device sizing was determined using these tee measurements, and the 25¿mm device was initially selected based on these values; however, the 25mm device popped out during the tug test, prompting selection of the 28mm device.Tee and fluoroscopy were used during the procedure.The device shape at implant was described as compressed/sandwich, and no peri-lobe leak was observed.Multiple recaptures and multiple device attempts were required during implantation.On (b)(6) 2025, a post-discharge chest x-ray (dc cxr) was performed, which later demonstrated that the device had embolized; however, this finding was not identified during the initial imaging review.Subsequent evaluation determined that the device had migrated to the descending aorta.Review of the implant-day tee images showed the device appeared seated, though one view suggested a possible lack of posterior apposition that may have been attributable to imaging angle.Migration was later confirmed by x-ray, tte, and tee.The device had completely dislodged from the implant site.The implanter attributed the embolization to the patient¿s anatomy, including heavy pectinate structures and a possible change in the left atrial appendage (laa) following ablation conducted during the concomitant procedure.The embolization was first recognized during a routine postoperative 45-day tte, and no rhythm change occurred during the procedure.The lab staff were notified at a later date that an embolized device was present.Retrieval and explant were performed on (b)(6) 2025.The device was successfully retrieved from the descending aorta via groin (percutaneous) access, without complications.The embolized device did not cause obstruction or blockage of blood flow.Following retrieval, an laa closure was completed using a non-abbott device.The patient remained stable throughout the retrieval procedure, reported no symptoms related to the embolized device, and was discharged without complications.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24169067
Report Number2135147-2026-00418
Device Sequence Number9111261
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)300331(10)10809129
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10809129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale